MAUDE Adverse Event Report: STRYKER GMBH CANNULATED SCREW, PARTIALLY THREADED ASNIS III Ø4.0X70MM TL23.5MM; SCREW, FIXATION, BONE

STRYKER GMBH CANNULATED SCREW, PARTIALLY THREADED ASNIS III Ø4.0X70MM TL23.5MM; SCREW, FIXATION, BONE
Catalog Number 604670S
Medical Device Problem Codes Break (1069); Fracture (1260); Difficult to Remove (1528)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/07/2025
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: "one screw out of two was broken during the extraction of azunis 4.0.The broken screw part below the screw head was managed to be removed by shaving the bone of the surrounding area.".
 
Additional Manufacturer Narrative
Once the investigation is completed, any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could be confirmed during the investigation.The device inspection revealed the following: the identification of the returned screw could be confirmed based on the catalog and the lot numbers marked.The returned screw is broken into three parts and is highly deformed.The first breakage most probably occurred below the screw's head during the first extraction attempt.The second fracture occurred most probably afterwards, with the screw already highly deformed.The surface of the breakages combined with the extent of the deformation observed give indication of a ductile fracture due to continuous excessive torsional load.Based on investigation, the root cause was attributed to an user related issue.The implant breakage occurred as a result of excessive continuous torsional load applied.It must be noted that the presence of hard bone could also be a cause of the deformation and breakage, as it could have made the extraction more complicated.However, given nothing was indicated by the user and given no x-ray or patient medical records have been received, no statement regarding hard bone could be made.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
CANNULATED SCREW, PARTIALLY THREADED ASNIS III Ø4.0X70MM TL23.5MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22962737
Report Number0008031020-2025-01457
Device Sequence Number21241566
Product Code HWC
UDI-Device Identifier04546540089946
UDI-Public(01)04546540089946(11)230906(17)330831(10)AB9759
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K220319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number604670S
Device Lot NumberAB9759
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/07/2025
Supplement Date Received by Manufacturer10/15/2025
Initial Report FDA Received Date09/04/2025
Supplement Report FDA Received Date11/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age30 YR
Patient SexMale